HOME   |    PDF   |   


Title

Effect of surgery for recurrent glioblastoma multiforme among Indians

 

Authors

Kumar Abhinav1*, Dikpal Jadhav2 & Uday B. Andar3

 

Affiliation

1Department of Neurosurgery, Lilavati Hospital and Research Centre, Mumbai, India; 2Department of Neurosurgery, K.E.M. (King Edward Memorial) Hospital, Mumbai, India; 3Department of Neurosurgery, Bai Jerbai Wadia Hospital for Children, Mumbai, India;

 

Email

Kumar Abhinav E-mail:drkabhinav11@gmail.com; Phone: +91-9801377777

DikpalJadhav E-mail: dikpaljadhav@gmail.com; Phone: +91-8169506070

Uday B. Andar E-mail:udayandar@gmail.com; Phone: +91-9820144021

 

Article Type

Research Article

 

Date

Received December 1, 2023; Revised December 31, 2023; Accepted December 31, 2023, Published December 31, 2023

 

Abstract

High-grade glioma continues to be one of the prevalent diseases linked to an unfavorable outcome. Therefore, it is of interest to investigate the prognostic value of reoperation in patients with recurrent glioblastoma. The sample size was divided into two subcategories solely in order to assess the effectiveness of a second surgery at glioblastoma advancement: (a) study participants who undergone re-resection usually accompanied by systematic therapy and (b) participants who received extra chemotherapy. The median overall survival (OS) was 26 months among the individuals who underwent re-surgery as opposed to 18 months in the nonsurgical category. Progression-free survival (PFS) varied considerably between re-surgery (thirteen months) vs. non-surgical (ten months) groups. Comparing the group receiving re-surgery (ten months) and the group receiving only systemic therapy (nine months), the median post-progression survival (PPS), did not change substantially. Our second procedure complication rate was under acceptable ranges and consistent with earlier reports. Despite good clinical outcomes in patients who underwent reoperation, we were unable to show survival advantages.

 

Keywords

Surgery, recurrent glioblastoma multiforme

 

Citation

Abhinav et al. Bioinformation 19(12): 1159-1166 (2023)

 

Edited by

P Kangueane

 

ISSN

0973-2063

 

Publisher

Biomedical Informatics

 

License

This is an Open Access article which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly credited. This is distributed under the terms of the Creative Commons Attribution License.